Alert archive / Florida / Tornado Warnings in 2006
Tornado Warning 35, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Nov 15, 2006, 12:13 PM CST for Walton County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2006, 12:13 PM CST (18:13 UTC)
- Expired
- Nov 15, 2006, 1:00 PM CST
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 35 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 1:00 PM CST | TSTM WND DMG | De Funiak Springs, FL | POSSIBLE TORNADO AT 271 PLEASANT RIDGE ROAD. FRONT OF HOUSE TORN UP ALONG WITH A FENCE. TIME ESTIMATED BASED ON RADAR/EM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 9:54 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 151814
TORTAE
FLC131-151900-
/O.NEW.KTAE.TO.W.0035.061115T1813Z-061115T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM CST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA
THIS INCLUDES THE CITY OF DE FUNIAK SPRINGS
* UNTIL 100 PM CST
* AT 1209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 8 MILES SOUTHWEST OF DE FUNIAK SPRINGS...MOVING
NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
DE FUNIAK SPRINGS BY 1220 PM CST...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHEAST ALABAMA AND THE PANHANDLE OF FLORIDA AND SOUTHWEST
GEORGIA.
LAT...LON 3066 8631 3066 8632 3070 8632 3078 8625
3095 8613 3098 8608 3099 8604 3074 8604
3058 8619
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 7:50 AM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 15, 7:50 AM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 AM EST WED NOV 15 2006
...SEVERE WEATHER OUTBREAK REMAINS POSSIBLE LATER THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE REGION...
.DISCUSSION...STRONG SFC LOW CONTINUES TO DEEPEN ACROSS WESTERN
ARKANSAS THIS MORNING WITH A PRE-FRONTAL SQUALL LINE DEVELOPING OUT
AHEAD OF IT OVER AL/MS. THE LOWS ASSOCIATED WARM FRONT IS GRADUALLY
LIFTING NE THROUGH WESTERN PORTIONS OF THE CWA...BUT IT HAS REMAINED
GENERALLY FREE FROM CONVECTION THUS FAR. AS THE WARM FRONT LIFTS
THROUGH THE EASTERN HALF OF THE CWA LATER THIS MORNING...THE FOG AND
LOW CLOUDS OUT AHEAD OF IT SHOULD DISSIPATE AND ALLOW FOR SOME
DESTABILIZATION WHICH SHOULD SET THE STAGE FOR OUR SEVERE WEATHER
THREAT LATER TODAY. OVER THE COASTAL WATERS...S-SE WINDS CONTINUE TO
FRESHEN AND SHOULD REACH SCA LEVELS VERY SHORTLY.
&&
.AVIATION...AN ACTIVE 12-18 HOUR PERIOD UPCOMING ACROSS THE FORECAST
AREA IN TERMS OF SHOWERS AND THUNDERSTORMS. AREAS OF MIST/FOG ARE
BURNING OFF RAPIDLY THIS MORNING WITH LIFR CEIL/VIS LIFTING BACK
INTO THE MVFR RANGE. FROM KTLH TO KABY AND KVLD WILL EXPECT
GENERALLY VFR/MVFR CONDITIONS INTO THE EARLY AFTERNOON WITH
THICKENING MID/UPPER CLOUD DECK. AREA OF SHOWERS AND THUNDERSTORMS
WITH EMBEDDED SEVERE CELLS IS OFF TO THE WEST OF KDHN AND KPFN AT
THIS TIME. WILL EXPECT THIS AREA TO MOVE EAST THROUGH THE LATE
MORNING AND EARLY AFTERNOON WITH WIDESPREAD MVFR/IFR VIS/CEILS AND
TEMPO LIFR IN THE HEAVIEST STORMS. DAMAGING WINDS WILL BE POSSIBLE
AS WELL IN ADDITION TO FREQUENT LIGHTNING. THIS AREA WILL PUSH EAST
INTO THE MIDDLE AND LATE AFTERNOON ACROSS THE EASTERN TERMINALS. A
SECOND ROUND OF STORMS IS LIKELY DURING THE EVENING HOURS FOR THE
WESTERN TERMINALS WITH ANOTHER ROUND OF SEVERE WEATHER
POSSIBLE...THEN PUSHING EAST INTO THE REMAINING AREAS MIDDLE TO LATE
EVENING. PERIODS OF IFR/LIFR VIS/CEILS ARE AGAIN POSSIBLE WITH THE
STRONGER STORMS...WITH WIND DAMAGE AND FREQUENT LIGHTING THE MAIN
THREATS. WITH THE PASSAGE OF THE COLD FRONT LATE THIS EVENING AND
OVERNIGHT...VFR CONDITIONS WILL ONCE AGAIN RETURN WITH GUSTY WINDS
SWITCHING TO WEST AND NORTHWEST.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...AND
HOUSTON.
GA...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR
THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...AND WORTH.
FL...LAKE WIND ADVISORY FROM 11 AM TODAY TO 10 PM FOR
THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...AND WASHINGTON.
COASTAL FLOOD ADVISORY FROM 1 PM TODAY TO 1 AM THURSDAY FOR
THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...
GULF...JEFFERSON...AND WAKULLA.
HIGH SURF ADVISORY FROM 1 PM TODAY TO 1 AM THURSDAY FOR THE
FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...AND
GULF.
COASTAL FLOOD ADVISORY FROM 7 PM TODAY TO 7 AM THURSDAY FOR
THE FOLLOWING ZONES: DIXIE...AND TAYLOR.
SMALL CRAFT ADVISORY ALL LEGS UNTIL 1 AM FRIDAY FOR GMZ750
...GMZ755...GMZ770 AND GMZ775.
GOULD/MROCZKAHazardous weather outlook, Nov 15, 4:57 AM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 557 AM EST WED NOV 15 2006 ...THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ACROSS THE REGION... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-161100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 457 AM CST WED NOV 15 2006 /557 AM EST WED NOV 15 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE EASTWARD INTO THE REGION TODAY. ALREADY THIS MORNING...NUMEROUS SHOWERS AND THUNDERSTORMS HAVE BEGUN TO FORM ACROSS THE CENTRAL GULF COAST AND MOVE EASTWARD. THESE STORMS WILL APPROACH SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE BY LATE MORNING AND REACH SOUTHWESTERN GEORGIA AND THE FLORIDA BIG BEND LATER THIS AFTERNOON. MANY OF THESE STORMS WILL BECOME STRONG TO SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND EVEN TORNADOES. THE COLD FRONT WILL APPROACH FROM THE WEST IN THE EVENING HOURS. JUST AHEAD OF THE COLD FRONT A STRONG SQUALL LINE IS EXPECTED TO DEVELOP BRINGING ANOTHER ROUND OF SEVERE WEATHER. THIS SQUALL LINE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...AREAS ALONG THE IMMEDIATE FLORIDA GULF COAST WILL BE AT RISK FOR COASTAL FLOODING PARTICULARLY AROUND THE TIME OF HIGH TIDE. DUE TO THE STRONG SOUTHERLY FLOW...TIDES WILL LIKELY RUN 2 TO 3 FEET ABOVE NORMAL. THIS MAY CAUSE MINOR FLOODING OF LOW LYING COASTAL AREAS AT THE TIME OF HIGH TIDE. THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY ALONG THE PANHANDLE AND BIG BEND BEACHES DUE TO THE STRONG ONSHORE FLOW. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED FOR TODAY FOR THE ENTIRE REGION DUE TO THESE STRONG SOUTHERLY WINDS. SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR STARTING LATER THIS MORNING AND CONTINUE THROUGH THE EVENING HOURS. THESE WINDS WILL CREATE ROUGH CONDITIONS ON LAKES AND INLAND BODIES OF WATER. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING IN THESE ROUGH AND DANGEROUS CONDITIONS. OVER THE GULF OF MEXICO...A SMALL CRAFT ADVISORY REMAINS IN EFFECT AND WILL CONTINUE THROUGH LATE THURSDAY NIGHT. WINDS AND SEAS WILL BECOME ESPECIALLY STRONG THIS AFTERNOON WITH GUSTS TO NEAR GALE FORCE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AFTER THE COLD FRONT MOVES THROUGH THE REGION EARLY THURSDAY MORNING...HIGH PRESSURE WILL BUILD OVER THE REGION BRINGING DRY CONDITIONS INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS MORNING. SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO MONITOR THE WEATHER AND LISTEN FOR THE LATEST UPDATES...INCLUDING ANY WATCHES AND WARNINGS THAT MAY BE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
In the hours before
Special weather statement, Nov 15, 12:09 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 109 PM EST WED NOV 15 2006 FLZ007-151845- INLAND WALTON- 1209 PM CST WED NOV 15 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 1245 PM CST AT 1204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLORALA...OR 20 MILES NORTHEAST OF CRESTVIEW...MOVING NORTHEAST AT 30 MPH. WINDS GUSTS TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM CDT. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:43 AM CST | Coastal Flood Advisory | TAE | Bay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more | 27 hr |
| Nov 15, 3:42 AM CST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 17 hr |
| Nov 15, 12:42 PM CST | Tornado Warning | TAE | Holmes, Walton | 48 min |
| Nov 15, 1:15 PM CST | Severe Thunderstorm Warning | TAE | Walton | 29 min |
| Nov 15, 1:18 PM CST | Special Marine Warning | TAE | 117 min | |
| Nov 15, 1:42 PM CST | Tornado Warning | TAE | Holmes | 48 min |
| Nov 15, 2:26 PM CST | Severe Thunderstorm Warning | TAE | Walton | 49 min |
| Nov 15, 3:01 PM CST | Special Marine Warning | TAE | 119 min | |
| Nov 15, 3:06 PM CST | Severe Thunderstorm Warning | TAE | Washington | 39 min |
| Nov 15, 4:07 PM CST | Tornado Warning | TAE | Bay | 38 min |
| Nov 15, 5:12 PM CST | Special Marine Warning | TAE | 2 hr |
Nearby
Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.